Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 19, 2021, 10:42 AM CDT for Escambia County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 10:42 AM CDT (15:42 UTC)
- Expired
- Jun 19, 2021, 11:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WWUS84 KMOB 191542
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1042 AM CDT Sat Jun 19 2021
ALZ056-059-060-FLZ203-205-191645-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
1042 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...WESTERN
COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES UNTIL 1145 AM CDT...
At 1041 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Castleberry to 7 miles east of
Riverview to 6 miles north of Point Baker, and moving northeast at 15
mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Evergreen and Red Level.
A Tornado Watch remains in effect until 1100 AM CDT for south central
Alabama...and northwestern Florida. A Tornado Watch also remains in
effect until 700 PM CDT for south central Alabama...and northwestern
Florida.
LAT...LON 3091 8673 3077 8709 3105 8699 3141 8702
3152 8677 3152 8661 3123 8657
TIME...MOT...LOC 1541Z 235DEG 15KT 3133 8689 3108 8694 3078 8703
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:40 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 6:40 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
640 AM CDT Sat Jun 19 2021
.NEAR TERM UPDATE /Now Through Sunday/...Tropical Storm Claudette is
centered west of New Orleans over southeast Louisiana and will
continue to move northeast through today. The storm remains sheared
from the southwest with all of the deeper convection located on the
east and northeast side within a prominent convective rain band.
As this convective band has been slowly shifting east across
southeast Louisiana and coastal Mississippi, there have been
ground reports of up to nearly 10 inches of rainfall. The latest
MRMS radar precipitation accumulations continue to suggest hourly
rainfall rates of 3 to 4 inches within this convective rain band
and three hour totals nearing 8 inches. As this convective band
shifts further east over the next few hours across far southeast
Mississippi and coastal Alabama, expecting rainfall totals to
average between 6 and 10 inches, with isolated totals approaching
12 to 15 inches. This eastward evolution of excessive rainfall
rates/totals is supported by the latest CAM guidance. These
excessive rainfall rates will likely result in life threatening
flash flooding through Saturday morning over coastal Alabama. This
is a potentially particularly dangerous flash flood situation
that is unfolding across far southeast Mississippi and coastal
Alabama this morning. This significant flooding threat will shift
gradually eastward across the western Florida Panhandle later
Saturday morning into the afternoon.
Additional outer rain bands are currently rotating onshore over
our coastal areas to the east of the primary band. These rain bands
have contained periods of heavier rains and wind gusts as high as
50 mph. The airmass is destabilizing across far southeast
Mississippi, coastal Alabama, and far western portions of the
Florida Panhandle early this morning. Latest SPC mesoanalysis
suggest MLCAPE values in these areas and this seems reasonable as
09z surface observations are now in the middle 70s to lower 80s,
with dewpoints now in the middle and upper 70s. This high theta-e
airmass overlaps 0-1km SRH values around 500 m2/s2 from the KMOB
VAD VWD Hodograph. Several rotating low topped supercells were
noted offshore from the Alabama and western Florida Panhandle
coast.
Latest 07z HRRR suggests that stronger instability will continue to
gradually spread further inland through the morning hours. The
tornado threat should continue across far southeast Mississippi over
the next few hours, and coastal Alabama along with the western
Florida Panhandle over the next several hours. The tornado threat
will gradually shift further inland later today with the greatest
threat remaining along and east of I-65 by Saturday afternoon. Be
prepared to take cover if a tornado warning is issued for your
location. Any tornadoes that do develop today will be fast moving.
The severe weather threat will diminish by Saturday evening but the
other local hazards such as high surf, minor coastal flooding,
dangerous rip currents, and heavy rainfall and flooding will
continue into Sunday. /JLH
&&
.AVIATION...
12Z issuance...A complex aviation forecast lies ahead today into
tonight. MVFR conditions prevail for most of the day with
intermittent IFR ceilings and visibility possible, particularly
under any heavy rain showers and thunderstorms. Expect this
activity to continue through the day, gradually tapering from west
to east through the evening. Additionally, strong, gusty winds
from the south can be expected today, particularly under any heavy
thunderstorms. Winds of 20 to 30mph sustained with 30 to 40mph
gusts can be expected. MM/25
&&
.PREV DISCUSSION... /issued 509 AM CDT Sat Jun 19 2021/
NEAR TERM UPDATE /Now Through Sunday/...Tropical Storm Claudette is
centered west of New Orleans over southeast Louisiana and will
continue to move northeast through today. The storm remains sheared
from the southwest with all of the deeper convection located on the
east and northeast side within a prominent convective rain band.
As this convective band has been slowly shifting east across
southeast Louisiana and coastal Mississippi, there have been
ground reports of up to nearly 10 inches of rainfall. The latest
MRMS radar precipitation accumulations continue to suggest hourly
rainfall rates of 3 to 4 inches within this convective rain band
and three hour totals nearing 8 inches. As this convective band
shifts further east over the next few hours across far southeast
Mississippi and coastal Alabama, expecting rainfall totals to
average between 6 and 10 inches, with isolated totals approaching
12 to 15 inches. This eastward evolution of excessive rainfall
rates/totals is supported by the latest CAM guidance. These
excessive rainfall rates will likely result in life threatening
flash flooding through Saturday morning over coastal Alabama. This
is a potentially particularly dangerous flash flood situation
that is unfolding across far southeast Mississippi and coastal
Alabama this morning. This significant flooding threat will shift
gradually eastward across the western Florida Panhandle later
Saturday morning into the afternoon.
Additional outer rain bands are currently rotating onshore over
our coastal areas to the east of the primary band. These rain bands
have contained periods of heavier rains and wind gusts as high as
50 mph. The airmass is destabilizing across far southeast
Mississippi, coastal Alabama, and far western portions of the
Florida Panhandle early this morning. Latest SPC mesoanalysis
suggest MLCAPE values in these areas and this seems reasonable as
09z surface observations are now in the middle 70s to lower 80s,
with dewpoints now in the middle and upper 70s. This high theta-e
airmass overlaps 0-1km SRH values around 500 m2/s2 from the KMOB
VAD VWD Hodograph. Several rotating low topped supercells were
noted offshore from the Alabama and western Florida Panhandle
coast.
Latest 07z HRRR suggests that stronger instability will continue to
gradually spread further inland through the morning hours. The
tornado threat should continue across far southeast Mississippi over
the next few hours, and coastal Alabama along with the western
Florida Panhandle over the next several hours. The tornado threat
will gradually shift further inland later today with the greatest
threat remaining along and east of I-65 by Saturday afternoon. Be
prepared to take cover if a tornado warning is issued for your
location. Any tornadoes that do develop today will be fast moving.
The severe weather threat will diminish by Saturday evening but the
other local hazards such as high surf, minor coastal flooding,
dangerous rip currents, and heavy rainfall and flooding will
continue into Sunday. /JLH
SHORT TERM /Sunday night Through Monday night/...A series
of shortwaves aloft will continue to move east across the lower
Mississippi Valley through the short term period, with a surface
cold front moving into the southeastern states Monday and Monday
night. This will keep the threat for rainfall, possibly still
locally heavy, in the forecast into the early part of next week. Any
additional heavy rainfall could continue any flash flooding or river
flood concerns that have arisen from the very heavy rainfall totals
that occurred across the area during Tropical Storm Claudette and we
will continue to monitor for this potential. Low temps both Sunday
night and Monday nights will range from the low to mid 70s inland t
o the mid and upper 70s along the coast. With fairly high rain
chances continuing and with the associated widespread clouds on
Monday, expect that high temps will generally be in the middle 80s
across most of the area. /12
EXTENDED TERM /Tuesday Through Friday/...A somewhat unsettled
weather pattern will continue during the extended time frame as
well. Best rain chances during the extended will be on Tuesday
(still likely PoPs) as the frontal boundary mentioned in the short
term period likely drifts down to the coast by Tuesday evening. This
sfc front remains quasi-stationary across the area through late
week, but gradually washes out. This will provide a low level
boundary but aloft upper ridging will be building into the region
from the west, but chance PoPs will continue especially when
considering that PWATs will be remaining in the 1.5 to 2.0 inch
range, especially down near the coast. With this the better PoPs
will be over the southern half of the forecast area and a little
lower over inland areas.
Daytime highs on Tuesday and Wednesday will be in the low to in mid
80s with continued chance PoPs and associated clouds, but with
slightly lower PoPs and a little less in the way of cloud cover
expect that highs on Thursday and Friday to be in the mid to upper
80s. A few areas may reach into the low 90s on Friday. /12
MARINE...Tropical Storm Claudette formed and moved inland over
southeast Louisiana early this morning and will lift north and
northeast today with a turn toward the east-northeast tonight and
Sunday. On this track, Claudette should move across portions of the
Gulf coast and southeastern states through the weekend, and over the
western Atlantic Ocean on Monday. High winds and large seas will
continue through the weekend, with tropical storm conditions expected
today and still possible over the Gulf waters tonight. A Tropical
Storm warning remains in effect for all marine zones. Winds and seas
will remain elevated into early part of next week, gradually
subsiding by midweek. Please refer to the latest information from the
National Hurricane Centers regarding Tropical Storm Claudette. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Sunday for ALZ052-053-055-056-059-
060-261-262.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
Tropical Storm Warning for ALZ263>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>206.
Wind Advisory until 1 AM CDT Sunday for FLZ201-203-205.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
Wind Advisory until 1 AM CDT Sunday for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 19, 9:27 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
927 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TORNADO 3 S KIRKLAND 31.15N 87.04W
06/19/2021 ESCAMBIA AL PUBLIC
TRAILER FLIPPED OVER ON SAMS LN. BREWTON
FIRE DEPARTMENT DISPATCHED NO INJURIES
REPORTED.
&&
JEHLocal storm report, Jun 19, 9:32 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
932 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 S SUMMERDALE 30.47N 87.70W
06/19/2021 BALDWIN AL NWS EMPLOYEE
WATER COVERING ROADWAY AT INTERSECTION OF 59
& CR32.
&&
JEHLocal storm report, Jun 19, 9:38 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
938 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TORNADO 1 SSW PACE 30.59N 87.16W
06/19/2021 SANTA ROSA FL LAW ENFORCEMENT
SANTA ROSA 911 CALL CENTER REPORTS PUBLIC
CALLED AND REPORTED TORNADO TOUCHDOWN.
&&
JEHLocal storm report, Jun 19, 9:43 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
943 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TORNADO 1 SSW PACE 30.59N 87.16W
06/19/2021 SANTA ROSA FL LAW ENFORCEMENT
CORRECTS PREVIOUS TORNADO REPORT FROM 1 SSW
PACE. SANTA ROSA 911 CALL CENTER REPORTS
PUBLIC CALLED AND REPORTED TORNADO
TOUCHDOWN. STRUCTURAL DAMAGE REPORTED AND
MULTIPLE TREES AND UTILITY LINES DOWN.
&&
JEHLocal storm report, Jun 19, 10:18 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1018 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 2 WNW WHITES CROSSING 30.86N 89.08W
06/19/2021 STONE MS PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
WNW WHITES CROSSING FOR TIMING BASED ON
RADAR. WATER COVERING ROADWAYS AT
INTERSECTION OF BIG FOUR & MARSHAL TAYLOR
RD. PHOTO PROVIDED ON SOCIAL MEDIA.
&&
JEHSpecial weather statement, Jun 19, 10:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1042 AM CDT Sat Jun 19 2021
ALZ056-059-060-FLZ203-205-191645-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
1042 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...WESTERN
COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES UNTIL 1145 AM CDT...
At 1041 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Castleberry to 7 miles east of
Riverview to 6 miles north of Point Baker, and moving northeast at 15
mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Evergreen and Red Level.
A Tornado Watch remains in effect until 1100 AM CDT for south central
Alabama...and northwestern Florida. A Tornado Watch also remains in
effect until 700 PM CDT for south central Alabama...and northwestern
Florida.
LAT...LON 3091 8673 3077 8709 3105 8699 3141 8702
3152 8677 3152 8661 3123 8657
TIME...MOT...LOC 1541Z 235DEG 15KT 3133 8689 3108 8694 3078 8703
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 4:55 AM CDT | Special Weather Statement | MOB | Mobile | 95 min |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 1:19 PM CDT | Tornado Warning | MOB | Covington | 12 min |
| Jun 19, 3:54 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 9 hr |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 6:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 19, 12:05 AM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 19, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 31 min |
| Jun 19, 10:32 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Jun 19, 1:50 PM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
| Jun 19, 1:51 AM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Jun 19, 2:26 AM CDT | Special Weather Statement | MOB | Stone | 34 min |
| Jun 19, 3:16 AM CDT | Special Weather Statement | MOB | George | 29 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | MOB | Stone | 26 min |
| Jun 19, 3:49 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| Jun 19, 4:01 AM CDT | Special Weather Statement | MOB | George, Greene, Perry | 44 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.